MAUDE Adverse Event Report: ETHICON INC. SILK BLK 10X30IN 0 NON NDL; SUTURE, NONABSORBABLE, SILK

ETHICON INC. SILK BLK 10X30IN 0 NON NDL; SUTURE, NONABSORBABLE, SILK
Catalog Number SA86G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/11/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a whole uterus and bilateral salpingectomy procedure on (b)(6) 2025 and suture was used.During the procedure, the doctor used suture to suture the surgical incision and fix the tissue during the operation.When using the suture to suture the wound, the suture was pulled multiple times and immediately broke, causing the suture to fail.The doctor immediately replaced the suture and re sutured it, which resulted in prolonged surgery time and multiple skin punctures.Patients may have an increased risk of infection or anesthesia related complications due to prolonged surgical time.Postoperative incision monitoring has been strengthened to prevent infection.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint #(b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.The following information was requested, but unavailable: did one suture thread broke multiple times during use on the patient or multiple suture threads broke during use on the patient? * if multiple suture threads broke during use on the patient, please provide the number of sutures that broke.One suture thread broke multiple times during use on the patient how long was the delay? please specify in minutes.Was there any change in the patient¿s post-operative care due to the prolonged procedure? - were there any unexpected outcomes or complications as a result of the prolonged surgery time and the multiple skin punctures? please explain the measures taken to strength the postoperative incision to prevent infection on the patient.Was there any medical or surgical intervention performed (product removed; re-operation; re-suturing; re-closure; drainage)? if so, please specify.Was a prescription for steroids or antibiotics issued for the patient's recovery? if so, please provide the medication name, route, and dosage.Please inform the patient¿s current health status and condition.- please provide the lot number.Please refer to the event description, other information requested is unknown.The manufacturing records could not be reviewed as the batch/lot number is unknown.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.

Brand Name
SILK BLK 10X30IN 0 NON NDL
Common Device Name
SUTURE, NONABSORBABLE, SILK
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
1000 route 202
raritan 08869
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23490593
Report Number2210968-2025-12582
Device Sequence Number4695027
Product Code GAP
UDI-Device Identifier10705031050297
UDI-Public10705031050297
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSA86G
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2025
Initial Report FDA Received Date11/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown